MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR DYSPLASIA DRILL 3.2MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR DYSPLASIA DRILL 3.2MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90127619
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a procedure, outside the patient, for a bhr dysplasia drill 3.2mm it was noticed that the drill bit was bent.The procedure was successfully completed without delay using a smith+nephew back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
It was reported that, during a bhr procedure, outside the patient, that a bhr dysplasia drill 3.2mm was bent.The procedure was successfully completed without delay using a smith+nephew back-up device.The instrument would have been used as part of treatment.As of today, the instrument and additional information have been requested for this complaint but have not become available.Without definitive lot numbers a complete complaint history review cannot be performed for the bhr dysplasia drill involved.A review of the complaint history for the bhr dysplasia drill was performed using its part number in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified.This will continue to be monitored.As no batch numbers were provided for investigation, a manufacturing record review could not be performed.The instrument would have met manufacturing specifications at the time of production.If more information is received, this investigation will be reopened.Without return of the actual instrument or further information we cannot further investigate or confirm the details supplied in this complaint.The investigation remains inconclusive and a definitive root cause cannot be determined.Potential root causes could be an end of life issue due to the age of the device or misuse of the instrument.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
BHR DYSPLASIA DRILL 3.2MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11793896
Report Number3005975929-2021-00209
Device Sequence Number3854553
Product Code NXT
UDI-Device Identifier03596010533562
UDI-Public03596010533562
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90127619
Device Catalogue Number90127619
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;